MAUDE Adverse Event Report: SURGICAL SPECIALTIES CORPORATION QUILL; QUILL PDO, 2-0 TAPER POINT, 26MM

SURGICAL SPECIALTIES CORPORATION QUILL; QUILL PDO, 2-0 TAPER POINT, 26MM
Model Number VLP-2021
Medical Device Problem Code Separation Problem (4043)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history record was performed.The devices were manufactured in accordance with product specifications.No identified trends were identified.The needle was not returned from the end user for review.Magnified photos of the device have not been received for review.Complaints will continue to be monitored.Previous research has shown that needles detaching or popping off the suture most likely result from the interaction of specific procedural related stress in contrast to the strength of the suture/needle attachment.It is also possible that the devices are being gripped on or near the attachment causing damage to the end of the needle component or snipping the suture which causes the suture to break/snap away from the needle.However, there are numerous other circumstances that can adversely affect the strength and durability of a suture/needle attachment including but not limited to the misalignment of the suture within the end of the needle, the suture material not placed deep enough within the end of the needle and/or if end is not crimped with enough force to form a secure grip onto the suture material.The ¿precautions¿ section in the ifu for these devices¿ states, ¿care should be taken to avoid damage when handling.Avoid crushing or crimping the suture material with surgical instruments such as needle holders and forceps.To avoid damaging needle points and swage areas, grasp the needle in an area one-third (1/3) to one-half (1/2) of the distance from the swaged end to the point.¿ design verification was performed to ensure that the appropriate materials were selected in order to have an appropriate attachment.Appropriate materials were selected to meet the design requirements.Stability studies also confirm that the product meets the design requirement for the indicated shelf life.No further control measures are deemed necessary at this time.
 
Event or Problem Description
The needle dislodged from the suture inside the patient's abdomen during laparoscopic surgery.No other details could be obtained to date.

Brand Name
QUILL
Common Device Name
QUILL PDO, 2-0 TAPER POINT, 26MM
Manufacturer (Section D)
SURGICAL SPECIALTIES CORPORATION
corredor tijuana rosarito 2000
#24702 b, ejido franciso villa
tijuana baja california 22235
MX  22235
Manufacturer (Section G)
SURGICAL SPECIALTIES CORPORATION
247 station drive
suite ne1
westwood MA 02090
Manufacturer Contact
kelly knappenberger
corredor tijuana-rosarito 2000
#24702 bejido francisco villa
tijuana 22235
MX   22235
MDR Report Key19068873
Report Number3010692967-2024-00020
Device Sequence Number15195221
Product Code NEW
UDI-Device Identifier10848782023667
UDI-Public(01)10848782023667(17)280504(10)D605HXA
Combination Product (Y/N)N
PMA/510(K) Number
K132268
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/05/2024
Report Date (Section F) 03/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVLP-2021
Device Catalogue NumberVLP-2021
Device Lot NumberD605HXA
Was the Report Sent to FDA? No
Distributor Facility Aware Date02/27/2024
Device Age8 MO
Event Location Hospital
Date Report to Manufacturer03/11/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2024
Supplement Date Received by Manufacturer03/11/2024
Initial Report FDA Received Date04/09/2024
Supplement Report FDA Received Date04/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown